The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes Treatment (https://www.diabetesforum.com/diabetes-treatment/)
-   -   Scared to death (https://www.diabetesforum.com/diabetes-treatment/447-scared-death.html)

Raven 06-21-2008 02:08

Scared to death
 
First of all, I apologize for not introducing myself first, but I just got on this forum for help from others, and I don't know what to do. I'm confused and scared and need any advice I can get.

I was diagnosed with diabetes 2 years ago, and was immediately put on 1000 mg of metformin twice a day. My blood sugars have always been handled with my diet and the metformin until the last year. My blood sugars have crept up over the last year and now are running around 100 in the morning fasting and average 150-180 all the other times. Let me also say that my husband is in the military, and I have had to change from an endocrinologist to a regular doc because of my insurance. The doctor has also put me on actos and glimipuride in addition to the metformin.

About 2 weeks ago my doctor gave me prednisone for severe overall body pain. (I was told that I have fibromyalgia but there is nothing they can do for it). I have been sick all week with headache, frequent urination, horribly thirsty, feeling nauseated and like I had the flu. But, my glucometer had broken and I didn't check my blood sugar for about 3 days. When I finally got my new one, my blood sugar was 348. My husband took me to the ER. I fainted about an hour into waiting in the ER and they finally took me to a room and checked my blood sugar and it was 388. They finally put me in a room, ran an IV bag of saline through me and gave me some zophran. (?sp).
They released me when my blood sugar was 274. The doctor told me to keep taking the prednisone and change nothing.

Today my blood sugar was 402 and I finally called the doctor. He called in a new prescription of Januvia and I just took my first pill about an hour ago. My blood sugar is now down to 389, but I still feel horrible and just don't know what to do.

Obviously, I need to get to a specialist. But, how high should your blood sugar go before you go to the ER? I know low blood sugar is more dangerous than high, but I feel absolutely terrible and even though it's gone down a few points in an hour, it's still higher than it's ever been. Before last week, my blood sugar had never been over 200.

Please offer any advice you can give on what I stated above. I am just helpless right now and feel devastated.

Thanks so much.

Terrie 06-21-2008 03:08

Hello Raven: :)

I'm sorry to hear that you are going through this and are feeling so Bad.

You didn't say how many mgs. of Prednisone that you are using. That raises a non-diabetics sugar and can play havoc on a Diabetics blood glucose level. I don't think it is even suggested for Fibromyalsia. Normally Tylenol and Aleve or Advil, etc. are used. Lyrica seems to work well also.

If you are at 400 someone should drive you to the hospital since you do not use Insulin. Do not go to sleep since your sugar may raise higher. It is not a good idea to eat anything but do drink some water. Have you taken your appropriate medications? You really should get another Dr. to look after you.

I hope that you will be looked after tonight and please post again and tell us how you are doing.

Raven 06-21-2008 17:22

Thanks Terri! The new medication that the doctor put me on and I started last night (Januvia) really worked well with bringing down my blood sugars and by 5 this morning it was 125. At 10:00 (fasting) it was 86...so I'm on the right track. I have a class on July 9th that will give me a lot of answers I am seeking. I did go to the ER earlier in the week when my sugars were close to 400, but all they did was run a saline IV through me and sent me home when they were down.

I am really hoping that the Januvia can keep me on track until I get my class and learn how to eat, etc.

Thanks again for responding to me...it meant a lot in my panicked state.;)

P.S. Your advice to drink water was a great one. I didn't eat a thing and felt like I was waterlogged by the time I finally went to bed...but my sugars were definitely down!

Terrie 06-21-2008 20:36

Hi Raven: :)

Thanks for posting back. I worry about you Kids. ;) Thankfully you are doing way better this morning also.

I'm Glad to hear that you will be going to a class for Diabetes. Make a list of questions to ask the Person teaching the class. Don't be afraid to ask questions. Knowledge is your power.

Tim(Tbird) is using Januvia also as you probably noticed. I do hope that it works for you.

Ya, HA!!!! I've been waterlogged lots of times through the years. Water takes a while to work but it is a Good natural cleanser to rid your body of some sugar, toxins, etc. and helps to flush your kidneys. I make sure to drink my 8 glasses a day. Oh...and eat your vegetables. :D YW! Take Care.


All times are GMT +1. The time now is 07:12.

Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.